Jump to content
Important Survey - Please Participate ×

About to jump off from year long taper, seeking perspectives


[Ja...]

Recommended Posts

Hey All,

 

I am at the end of a year long taper using the Ashton method and getting ready to jump in a little under two weeks. I'm currently on 1 mg of diazepam and started off at 40mg. I’m wondering what I should expect when I jump off as I’ve been on a gradual taper. In the past couple months my symptoms have increased. I sleep on average an hour less than I normally do (sometimes a couple hours less), can usually count on multiple panic attacks to creep up during the day and have a lot of muscle tension in my body especially my head. Additionally I seem to get agitated a lot easier, can barely tolerate a half cup of coffee when I used to drink around 3 and my thinking and memory seem a bit cloudy most days. I sometimes get dizzy in different situations and have some odd transient symptoms like my hands feeling super sensitive. My nervous system basically feels constantly lit up and I don't seem to get a break from symptoms between tapers like I did at the beginning. Looking back on my diary I seemed to have experienced increased ongoing symptoms and haven't gotten a break between tapers since I got below 20 mg of diazepam back in March. 

 

What I’m wondering is being on 1 mg of diazepam when I started my taper from 40 can I expect symptoms to get much worse once I jump off or am I pretty much in withdrawal at this point with being on such a small dose? What can I expect? How long have most people experienced withdrawal symptoms when using the ashton method?

 

Any thoughts or advice is much appreciated. In 2011 I tried to get off klonopin but had a pretty jaged and uneven taper and am wondering what people have experienced doing a smooth and longer taper using the ashton method or something similar. More info on my history with benzos in my signature.

 

Thanks!

Link to comment
Share on other sites

Don't jump yet!

 

As you get lower, each dose becomes more powerful. It seems like such a small amount, yet each cut has become a much bigger percent of your dosage, and obviously your body isn't handling it very well.

 

Not sure how long you have been on 1 mg., but I would consider holding for a while until you stabilize a bit more, then making very small cuts (like 10% of last dose) until you are down to a very low amount (like .01 mg). You would be amazed at how much your body can still "feel" this tiny amount!

 

No point in rushing this, set yourself up for a smooth landing! Big congrats for getting this far!  :thumbsup:

 

Link to comment
Share on other sites

I jumped at .5mg V with absolutely no problems.  But...I also had absolutely no problems from 3mg on down.

 

If your sxs have ramped up as you approached and reached 1mg, I would continue to taper to a lower dose before I  jumped.

Link to comment
Share on other sites

Thanks for the advice y'all. I'm gonna think on it and see how the next couple weeks go before November 7th when I'm scheduled to jump off. If anyone else is reading this and has perspectives to share about jumping off after a long taper they'd be much appreciated.
Link to comment
Share on other sites

×
×
  • Create New...